MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT HOODED PE HC FIXED 32 / F; HIP SHELL LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT HOODED PE HC FIXED 32 / F; HIP SHELL LINER
Model Number 01.26.3248HCAT
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 april 2020: lot 102330: (b)(4) items manufactured and released on 26-aug-2010.Expiration date: 2015-07-31.No anomalies found related to the problem since 2016.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: 9 years after primary cementless tha the patient suffers a dislocation and therefore the cup is replaced to a dual mobility system.A possible cause for the event is increased lumbar stiffness, coupled with a cup that had little anteversion.No reason to suspect a defective device.
 
Event or Problem Description
The patient had been complaining of instability after an incident of bending over and lifting something.The surgeon then revised head and liner (8 years and 7 months after primary surgery) in order to implant a dual mobility system.
 
Additional Manufacturer Narrative
The revised ceramic hip head is not marketed in the usa.Anyway the ball head supplier reports about the ball head lot: protocols and certificate of conformance were reviewed.The quality documents show that the values obtained on the ball head were according to the specification valid at the time of production.The component properties and the microstructure as obtained from tha quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing maerial defect.Due to a lack of ceramic parts further investigations cannot be done.

Brand Name
LINER: CC E CC LIGHT HOODED PE HC FIXED 32 / F
Common Device Name
HIP SHELL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10008594
Report Number3005180920-2020-00264
Device Sequence Number2897706
Product Code LZO
UDI-Device Identifier07630030807602
UDI-Public07630030807602
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model Number01.26.3248HCAT
Device Catalogue Number01.26.3248HCAT
Device Lot Number102330
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight80